Pharmacology (Paramedic) Study Center > Diagnostic Tests > Paramedic Diagnostic Tests > Pharmacology (Paramedic) Step 1 of 25 4% You have initiated a norepinephrine infusion to treat a 59 year old hypotensive sepsis patient. After starting the infusion, you note that the patient’s hands and fingers are turning cyanotic. You should* reduce the norepinephrine dose by half. administer high concentration oxygen. immediately discontinue the norepinephrine. continue on with the norepinephrine infusion. You are transporting a 36 year old female who has just begun a blood transfusion. She tells you that she is getting itchy and you note that she has broken out in a body-wide rash. After discontinuing the transfusion, you should next* administer epinephrine. provide high concentration oxygen. administer 500 mL of normal saline. change the IV tubing and set. Which of the following medications is used to block the effects of the parasympathetic nervous system?* Diltiazem Amiodarone Fentanyl citrate Ipratropium bromide The mechanism by which epinephrine increases heart rate and contractility is known as* idiosyncrasy. agonism. potentiation. antagonism. Chewing instead of swallowing aspirin in the context of acute coronary syndrome is preferred because this route* slows absorption. partially bypasses the first pass effect. speeds elimination. reduces potential GI complications. A 30 year old male is in anaphylactic shock. He is conscious and alert, but hypotensive. You have administered IM epinephrine and are preparing to administer an H1 blocker. The most appropriate route to administer this medication to this patient would be* oral. intravenous. intramuscular. subcutaneous. You have inserted an intraosseous access device into the proximal humerus of a 59 year old male. Before initiating a medication administration, you should first* advance the needle slightly. flush the needle with normal saline. withdraw the needle slightly. rotate the needle in a clockwise fashion. Which of the following medications would be considered a primary treatment for a nerve agent poisoning?* Adenosine Sodium bicarbonate Pralidoxime Amiodarone A 16 year old female is having an anaphylactic reaction and you have chosen to administer IM epinephrine. Which of the following sites would be most appropriate for this injection?* The vastus lateralis muscle in the lateral thigh The ventrogluteal muscle in the buttocks The deltoid muscle in the shoulder The tricep muscle in the arm During which of the following medication administrations should the skin be pinched outward?* Subcutaneous Intravenous Intramuscular Intradermal A 40 year old female complains of right flank pain and difficult urination. She notes a prior history of kidney stones with similar symptoms and says her pain is a 10 (1-10). Her vital signs are P 100, R 20, BP 138/80. You should first administer* midazolam. fentanyl. magnesium sulfate. normal saline. A 16 year old male has intentionally ingested 68 aspirin pills. The ingestion took place 30 minutes ago. The patient now presents alert and diaphoretic. His vital signs are P 100, R 20, BP 117/60. You should first administer* sodium bicarbonate. activated charcoal. syrup of ipecac. metoprolol. The administration of glucagon reverses hypoglycemia by* signaling the liver to release glycogen stores. delivering external sugars to the blood stream. activating the parasympathetic nervous system. converting angiotensin to angiotensin II. Which of the following medications decreases platelet aggregation inhibition by blocking thromboxane A2?* Heparin Aggrastat Plavix Aspirin After pushing a dose of epinephrine, you recognize that you have made a potentially serious medication error. You are not sure if it could harm the patient. You should* immediately notify hospital staff of your error. keep quiet about the error, but document it in your run report. monitor the patient and report the error if any untoward effects occur. notify only your partner and treat any untoward effects. You have just administered ondansetron IV to a 59 year old female patient. Shortly after administration, the patient begins to have spasms of the muscles of her face and begins to repetitively smack her lips. This is most likely caused by* an electrolyte imbalance. a dystonic reaction. an allergic reaction. a prolonged Q-T syndrome. A 70 year old female has vomited while sitting on the toilet. She notes she awoke with severe nausea and vomiting despite feeling fine at bedtime. She complains of slight chest discomfort as well. Her vital signs are: P 58, R 24, BP 89/62. You should first administer* an antiemetic. nitroglycerin. aspirin. oxygen. You are treating a child who weighs 30 kg. She is in a stable SVT with a HR of 240. You have been ordered to administer 0.1 mg/kg of adenosine. This drug’s solution concentration is 6mg/2ml. What volume of adenosine will you administer?* 0.03 mL 1 mL 3.0 mL 0.3 mL An 88 year old female has fallen from a standing position. She has dementia but seems fine. During your history taking you note that she takes several daily medications. Which of the following medications would pose a significant risk given the traumatic mechanism of injury and suggest that you transport the patient for further evaluation?* An anticoagulant A beta blocker An antidysrhythmic An ACE inhibitor Which of the following medications would be most effective in treating a patient with hypotension associated with known adrenal insufficiency?* Epinephrine Dopamine Norepinephrine Hydrocortisone A 21 year old male is in anaphylactic shock after being stung multiple times by fire ants. Eight minutes ago you administered IM epinephrine immediately followed by diphenhydramine. Reassessment shows the patient’s vital signs are now P 120, R 28, BP 74/43. You should next administer a* dopamine infusion. second dose of diphenhydramine. norepinephrine infusion. second dose of epinephrine IM. A 77 year old male presents with polymorphic ventricular tachycardia. Which of the following medications would be most appropriate to treat this dysrhythmia?* Magnesium sulfate Calcium chloride Adenosine Amiodarone Which of the following medications would be most subject to the first pass effect?* Nitroglycerin Glucagon Aspirin Naloxone A 56 year old male was accidentally exposed to high levels of cyanide. Which of the following medications would be first used to treat his exposure?* Hydroxocobalamin Atropine Calcium chloride Glucagon Acetylcholine commonly binds with cardiac receptors during acute coronary syndrome. The release of this neurotransmitter would most likely cause* coronary vasoconstriction. increased contractility. increased automaticity. decreased heart rate.